On the geometry of geodesics in discrete optimal transport

M. Erbar, J. Maas, M. Wirth, Calculus of Variations and Partial Differential Equations 58 (2019).

Download
OA 2018_Calculus_Erbar.pdf 645.57 KB

Journal Article | Published | English

Scopus indexed
Author
Erbar, Matthias; Maas, JanIST Austria ; Wirth, Melchior
Department
Abstract
We consider the space of probability measures on a discrete set X, endowed with a dynamical optimal transport metric. Given two probability measures supported in a subset Y⊆X, it is natural to ask whether they can be connected by a constant speed geodesic with support in Y at all times. Our main result answers this question affirmatively, under a suitable geometric condition on Y introduced in this paper. The proof relies on an extension result for subsolutions to discrete Hamilton-Jacobi equations, which is of independent interest.
Publishing Year
Date Published
2019-02-01
Journal Title
Calculus of Variations and Partial Differential Equations
Volume
58
Issue
1
Article Number
19
ISSN
IST-REx-ID
73

Cite this

Erbar M, Maas J, Wirth M. On the geometry of geodesics in discrete optimal transport. Calculus of Variations and Partial Differential Equations. 2019;58(1). doi:10.1007/s00526-018-1456-1
Erbar, M., Maas, J., & Wirth, M. (2019). On the geometry of geodesics in discrete optimal transport. Calculus of Variations and Partial Differential Equations, 58(1). https://doi.org/10.1007/s00526-018-1456-1
Erbar, Matthias, Jan Maas, and Melchior Wirth. “On the Geometry of Geodesics in Discrete Optimal Transport.” Calculus of Variations and Partial Differential Equations 58, no. 1 (2019). https://doi.org/10.1007/s00526-018-1456-1.
M. Erbar, J. Maas, and M. Wirth, “On the geometry of geodesics in discrete optimal transport,” Calculus of Variations and Partial Differential Equations, vol. 58, no. 1, 2019.
Erbar M, Maas J, Wirth M. 2019. On the geometry of geodesics in discrete optimal transport. Calculus of Variations and Partial Differential Equations. 58(1).
Erbar, Matthias, et al. “On the Geometry of Geodesics in Discrete Optimal Transport.” Calculus of Variations and Partial Differential Equations, vol. 58, no. 1, 19, Springer, 2019, doi:10.1007/s00526-018-1456-1.
All files available under the following license(s):
Creative Commons Attribution 4.0 International Public License (CC-BY 4.0):
Main File(s)
File Name
Access Level
OA Open Access
Date Uploaded
2019-01-28
MD5 Checksum
ba05ac2d69de4c58d2cd338b63512798


Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 1805.06040

Search this title in

Google Scholar